Alert archive / Florida / River Flood Warnings in 2012

River Flood Warning 38, NWS Tampa Bay, FL

September 9, 2012Hillsborough County, Florida

NWS Tampa Bay, FL issued this river flood warning at Sep 9, 2012, 6:06 PM EDT for Hillsborough County, Florida. It took effect at Sep 10, 2012, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 9, 2012, 6:06 PM EDT (22:06 UTC)
In effect from
Sep 10, 2012, 4:00 PM EDT
Expired
Sep 9, 2012, 10:20 PM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Manatee River near Wimauma at US 301 (WIMF1). The gauge peaked at 9.23 ft at Sep 10, 2012, 10:00 PM EDT.

actionminormoderate5101509/0909/1009/11
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
14.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WGUS42 KTBW 092206
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
606 PM EDT SUN SEP 9 2012

...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE LITTLE MANATEE
RIVER AT WIMAUMA...

.HEAVY RAINS TODAY HAVE BROUGHT THE LITTLE MANATEE RIVER UP TO NEAR
ITS CAUTION LEVEL AND THE RIVER IS FORECAST TO CONTINUE TO RISE AND 
GO PAST ITS FLOOD STAGE BY AROUND 4 PM MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC057-101106-
/O.NEW.KTBW.FL.W.0038.120910T2000Z-120913T0730Z/
/WIMF1.1.ER.120910T2000Z.120911T1800Z.120913T0130Z.NO/
606 PM EDT SUN SEP 9 2012

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MANATEE RIVER AT WIMAUMA.
* FROM MONDAY AFTERNOON UNTIL LATE WEDNESDAY NIGHT.
* AT 5 PM SUNDAY THE STAGE WAS...9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE
  TO RISE TO NEAR 12.0 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE WEDNESDAY NIGHT.
* IMPACT...AT 13.0 FEET...THE CANOE RENTAL AREA FLOODS.
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS.

$$

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   MON    TUE    WED    THU    FRI

LITTLE MANATEE
 WIMAUMA      11   9.0  SUN 05 PM  10.3   11.9   11.7   10.4    9.1
2 follow-up statements
061 
WGUS82 KTBW 100214
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1014 PM EDT SUN SEP 9 2012

...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE WITHLACOOCHEE 
   RIVER AT TRILBY...THE CYPRESS CREEK AT WORTHINGTON GARDENS...AND
   THE LITTLE MANATEE RIVER AT WIMAUMA...

.SHOWERS AND THUNDERSTORMS MOVED ACROSS THE REGION SUNDAY AND THIS BROUGHT 
THE LITTLE MANATEE RIVER INTO FLOOD STAGE AND WILL ALSO PROLONG THE MINOR 
FLOODING ALONG THE WITHLACOOCHEE RIVER AND CYPRESS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC053-101-101514-
/O.EXT.KTBW.FL.W.0037.000000T0000Z-120912T0600Z/
/TRBF1.1.ER.120903T0100Z.120906T1300Z.120912T0000Z.NO/
1014 PM EDT SUN SEP 9 2012

...THE FLOOD WARNING CONTINUES
FOR THE WITHLACOOCHEE AT TRILBY
* UNTIL LATE TUESDAY NIGHT. 
* AT 9 PM SUNDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST TO CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL REMAIN NEARS ITS SAME LEVEL FOR THE NEXT COUPLE OF DAYS.
* IMPACT...AT 12.0 FEET...FLOODING BEGINS AT LACOOCHEE, TALISMAN ESTATES, 
  RIVERDALE, RIVER HEIGHT ESTATES, AND NOBLETON.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

WITHLACOOCHEE
 TRILBY       12  12.2 SUN 09 PM  12.2   12.1   11.8   11.3   10.9

$$

FLC101-101514-
/O.CON.KTBW.FL.W.0026.000000T0000Z-000000T0000Z/
/WRGF1.1.ER.120823T1815Z.120902T1745Z.000000T0000Z.NO/
1014 PM EDT SUN SEP 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE CYPRESS CREEK AT WORTHINGTON GARDENS
* UNTIL FURTHER NOTICE. 
* AT 9 PM SUNDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS FORECAST TO CONTINUE. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.3 FEET BY TUESDAY NIGHT 
  THEN BEGIN FALLING.
* IMPACT...AT 8.0 FEET...FLOODING BEGINS AT THE RECREATION AREA ON
  STATE ROAD 54.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

CYPRESS CREEK
 WORTHINGTON   8   9.1 SUN 09 PM   9.1    9.2    9.3    9.2    9.1

$$

FLC057-101513-
/O.CON.KTBW.FL.W.0038.120910T2000Z-120913T0730Z/
/WIMF1.1.ER.120910T2000Z.120911T1800Z.120913T0130Z.NO/
1014 PM EDT SUN SEP 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE MANATEE RIVER AT WIMAUMA.
* AT 9 PM SUNDAY THE STAGE WAS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE NEAR ITS FLOOD STAGE AND ANY ADDITIONAL RAINFALL WILL
  BRING THE RIVER OVER ITS FLOOD STAGE. 
* IMPACT...AT 13.0 FEET...THE CANOE RENTAL AREA FLOODS.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

LITTLE MANATEE
 WIMAUMA      11   9.0 SUN 09 PM  10.3   11.9   11.7   10.4    9.1

$$
524 
WGUS82 KTBW 100220
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1020 PM EDT SUN SEP 9 2012

...A RIVER FLOOD WARNING IS CANCELLED FOR THE LITTLE MANATEE RIVER
AT WIMAUMA...

.THE LITTLE MANATEE RIVER HAD A SHARP RISE OF OVER 4 FEET TODAY BUT THE 
WATER LEVEL WILL BEGIN TO FALL TONIGHT AND FLOODING IS NOT EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC057-100250-
/O.CAN.KTBW.FL.W.0038.000000T0000Z-120913T0730Z/
/WIMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1020 PM EDT SUN SEP 9 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE MANATEE RIVER AT WIMAUMA.
* AT 10 PM SUNDAY THE STAGE WAS 8.9 FEET AND FALLING. 
* FLOOD STAGE IS 11.0 FEET. 
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

LITTLE MANATEE
 WIMAUMA      11   8.9 SUN 10 PM   9.0   10.7   10.8    9.4    8.2

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 9, 1:33 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Sep 9, 1:33 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
133 PM EDT SUN SEP 9 2012

.SHORT TERM...(TONIGHT - TUESDAY)...EASTERN U.S. UPPER TROUGH
WILL MOVE INTO THE ATLANTIC TONIGHT INTO MONDAY AS UPPER AND
SURFACE RIDGING BUILDS IN OVER THE EASTERN SEABOARD AS A
PROGRESSIVE FLOW PATTERN CONTINUES ACROSS THE U.S. DURING THE
SHORT TERM PERIOD. AS THE UPPER TROUGH EXITS TO THE EAST ATTENDANT
COLD FRONT NOW ACROSS THE NORTH-CENTRAL PENINSULA THIS AFTERNOON
WILL SAG ITS WAY INTO THE CENTRAL PENINSULA TONIGHT INTO MONDAY
WHERE IT WILL STALL OUT THROUGH TUESDAY AS SURFACE HIGH PRESSURE
TO THE NORTH BRIDGES ACROSS IT. DEEP LAYERED MOISTURE (PW'S AOA 2
INCHES) POOLING ALONG THE FRONT COMBINED WITH WEAK ENERGY AND
DIVERGENT FLOW ALOFT WILL KEEP WIDESPREAD CLOUDINESS AND RAIN
CHANCES ELEVATED (POPS 40 TO 50 PERCENT RANGE) ACROSS CENTRAL AND
SOUTHERN ZONES TONIGHT THROUGH TUESDAY...WITH LOWER RAIN CHANCES
EXPECTED ACROSS THE NATURE COAST AND POINTS NORTH (POPS 20 TO 30
PERCENT) WHERE DRIER AIR IN THE WAKE OF THE FRONT WILL RESIDE.
CLOUD COVER AND RAIN CHANCES WILL KEEP TEMPERATURES NEAR SEASONAL
LEVELS THROUGH THE PERIOD.

.LONG TERM...(TUESDAY NIGHT - SUNDAY)...
MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT SHOWING HIGH
PRESSURE HOLDING IN PLACE OVER THE MID-ATLANTIC AND SOUTHEAST
STATES THROUGH THE WORK WEEK...BEFORE SHIFTING OFF THE EASTERN
SEABOARD AND INTO THE WESTERN ATLANTIC OVER THE UPCOMING WEEKEND.
WITH THE DEEPEST TROPICAL MOISTURE REMAINING SUPPRESSED TO THE
SOUTH OF THE STATE THROUGH THE EXTENDED PERIODS...WILL CONTINUE TO
CARRY POPS IN THE SLIGHT CHANCE/LOW CHANCE RANGE FOR PRIMARILY
AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS. TEMPERATURES
ARE EXPECTED TO RUN SLIGHTLY ABOVE NORMAL FOR HIGHS AND NEAR TO
SLIGHTLY BELOW NORMAL FOR LOWS.

&&

.AVIATION...
SHRA/TSRA...AHEAD OF AN APPROACHING FRONT...WILL CONTINUE TO MOVE
EAST ACROSS THE TERMINALS THIS AFTERNOON AND EVENING. HOWEVER THE
CONVECTION IS TAPERING OFF AND WILL GENERALLY CARRY JUST VCNTY
SHRA/TSRA REMARKS INTO THE EVENING. AM CONCERNED ABOUT SOME LOW
STRATUS OVERNIGHT BUT WILL LIMIT TAFS TO SCT020 FOR NOW. ANTICIPATE
LATE NIGHT CONVECTION FORMING ON THE GULF AND PUSHING ONSHORE...WITH
VCTS AFTER 10Z.

&&

.MARINE...
LIGHTER WINDS AND LOWER SEAS WILL RETURN TO THE WATERS TONIGHT AND
MONDAY AS THE FRONT SAGS INTO THE CENTRAL WATERS WITH THE PRESSURE
GRADIENT RELAXING. THIS DECREASE IN WINDS AND SEAS WILL BE SHORT
LIVED THOUGH AS HIGH PRESSURE BUILDING DOWN THE EASTERN SEA BOARD
IN THE WAKE OF THE FRONT WILL TIGHTEN THE GRADIENT AGAIN WITH A
NORTHEAST TO EASTERLY WIND FLOW LIKELY TO INCREASE BACK INTO THE
EXERCISE CAUTION OR LOW END SMALL CRAFT RANGE DURING MID TO LATE
WEEK WITH SOME ROUGH BOATING CONDITIONS RE-DEVELOPING OVER THE
GULF WATERS. WITH THE ONSHORE FLOW EXPECTED TO WEAKEN THE THREAT
OF RIP CURRENTS ALONG AREA BEACHES WILL DECREASE TONIGHT INTO
MONDAY AND THE BEACH HAZARD STATEMENT SHOULD NOT NEED TO BE
EXTENDED BEYOND LATE THIS EVENING WITH IMPROVING CONDITIONS
EXPECTED TO START THE WORK WEEK.

&&

.FIRE WEATHER...
HUMIDITY VALUES WILL REMAIN WELL ABOVE CRITICAL LEVELS DURING
THE NEXT FEW DAYS WITH NO FIRE WEATHER ISSUES EXPECTED AT THIS
TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  87  75  89 /  40  40  20  40
FMY  76  90  75  89 /  40  50  20  50
GIF  74  87  74  89 /  40  40  20  40
SRQ  77  87  76  89 /  40  40  20  50
BKV  70  88  72  90 /  30  30  20  40
SPG  79  86  78  87 /  40  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...21/JELSEMA
AVIATION...09/RUDE
Hazardous weather outlook, Sep 9, 5:37 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
537 AM EDT SUN SEP 9 2012

FLZ039-042-043-048>052-055>057-060>062-065-101000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
537 AM EDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. A FEW STORMS COULD BECOME STRONG...WITH THE MAIN HAZARDS
BEING GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
ONSHORE WINDS AND ELEVATED SEAS WILL RESULT IN A MODERATE RISK FOR
RIP CURRENTS AT AREA BEACHES TODAY.

...WIND AND SEA IMPACT...
ELEVATED WINDS IN ADVANCE OF A COLD FRONT WILL MAKE FOR SOMEWHAT
ROUGH BOATING CONDITIONS FOR GULF...BAY...AND INLAND WATERS TODAY.
SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH
DAY...PRIMARILY DURING THE AFTERNOON HOURS. A FEW STORMS COULD
BECOME STRONG...WITH THE MAIN HAZARDS BEING GUSTY WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

...WIND AND SEA IMPACT...
ELEVATED EASTERLY WINDS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND
CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK AS HIGH PRESSURE
BUILDS NORTH OF THE REGION. WINDS MAY REACH CAUTIONARY OR ADVISORY
LEVELS AT TIMES MONDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

JELSEMA

In the hours before

Special weather statement, Sep 9, 1:22 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
122 PM EDT SUN SEP 9 2012

FLZ055-060-091800-
MANATEE-SARASOTA-
122 PM EDT SUN SEP 9 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SARASOTA AND
SOUTHERN MANATEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SARASOTA...MOVING EAST AT 20 MPH...WILL AFFECT SARASOTA
BRADENTON AIRPORT...SARASOTA...SAINT ARMANDS KEY AND SIESTA KEY...
UNTIL 200 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 205 AND 217.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2743 8262 2754 8214 2729 8209 2725 8255
      2727 8258 2729 8257 2731 8259 2735 8260
      2734 8256 2740 8258
TIME...MOT...LOC 1722Z 260DEG 18KT 2735 8250

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:26 AM EDTSpecial Weather StatementTBWLevy64 min
Sep 9, 3:44 AM EDTSpecial Marine WarningTBW61 min
Sep 9, 6:11 AM EDTSpecial Weather StatementTBWHernando, Sumter49 min
Sep 9, 6:30 AM EDTSpecial Weather StatementTBWPinellas45 min
Sep 9, 6:39 AM EDTSpecial Weather StatementTBWHighlands51 min
Sep 9, 7:17 AM EDTSpecial Weather StatementTBWHillsborough43 min
Sep 9, 8:14 AM EDTSpecial Weather StatementTBWHillsborough46 min
Sep 9, 8:57 AM EDTSpecial Weather StatementTBWPolk48 min
Sep 9, 9:49 AM EDTSpecial Weather StatementTBWHillsborough41 min
Sep 9, 10:26 AM EDTSpecial Weather StatementTBWHillsborough49 min
Sep 9, 1:22 PM EDTSpecial Weather StatementTBWManatee38 min

Nearby

River Flood Warnings in Florida, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.